Persecutory Delusions! - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 2 CK Forum

USMLE Step 2 CK Forum USMLE Step 2 CK Discussion Forum: Let's talk about anything related to USMLE Step 2 CK exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 04-19-2010
USMLE Forums Scout
 
Steps History: Not yet
Posts: 97
Threads: 52
Thanked 136 Times in 50 Posts
Reputation: 136
Default Persecutory Delusions!

A 72-year-old African American man with a history of renal dysfunction, congestive heart failure, and previous myocardial infarction is currently undergoing dialysis. Until the past few weeks, he has been in good spirits and has a strong family support system that helps him in getting to and from dialysis daily. Over the past few weeks, however, he has been feeling increasingly depressed and has begun to act bizarrely, with persecutory delusions that the government is poisoning the chemicals used on him for dialysis. Also in the last few weeks, due to increased stomach pain, his medications have been adjusted and now include cimetidine for stomach ulcers, digoxin, and a baby aspirin daily. He also takes docusate sodium as needed for stool softening and ibuprofen as needed for mild arthritis pain. Which of the following medications would be most likely to have induced the symptoms the patient is now experiencing?

A. Aspirin
B. Cimetidine
C. Digoxin
D. Docusate sodium
E. Ibuprofen
Reply With Quote Quick reply to this message
The above post was thanked by:
aungawa (04-19-2010)



  #2  
Old 04-19-2010
USMLE Forums Scout
 
Steps History: Not yet
Posts: 77
Threads: 25
Thanked 108 Times in 29 Posts
Reputation: 118
Default C. Digoxin

C. Digoxin, i think
Reply With Quote Quick reply to this message
  #3  
Old 04-19-2010
USMLE Forums Scout
 
Steps History: Not yet
Posts: 97
Threads: 52
Thanked 136 Times in 50 Posts
Reputation: 136
Smile Cimetidine is the answer

The correct answer is Cimetidine
It's the only one listed that has clinically appreciated psychotic symptoms in its side effects.
Reply With Quote Quick reply to this message
The above post was thanked by:
yarasara77 (10-27-2012)



Reply

Tags
Pharmacology-, Psychiatry-, Step-2-Questions

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)